Alert archive / Iowa / Flash Flood Warnings in 2019
Flash Flood Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 28, 2019, 5:10 PM CDT for 5 counties in Iowa. It was in force for 8 hr. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2019, 5:10 PM CDT (22:10 UTC)
- Expired
- May 29, 2019, 1:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Van Buren County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 118 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:39 PM CDT | FLASH FLOOD | Kalona, IA | REPORTS LOCALIZED STREET FLOODING ON THE SOUTH SIDE OF TOWN. WATER WAS 3 TO 4 INCHES DEEP. |
| May 28, 5:39 PM CDT | HEAVY RAIN 0 | Kalona, IA | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM KALONA. REPORTS LOCALIZED STREET FLOODING ON THE SOUTH SIDE OF TOWN. WATER WAS 3 TO 4 INCHES DEEP. |
| May 28, 6:08 PM CDT | HEAVY RAIN 1.66 | Mount Pleasant, IA | |
| May 28, 6:14 PM CDT | FLASH FLOOD | Batavia, IA | PUBLIC SENT US PICTURES OF WATER OUT OF THE BANKS OF A CREEK IN BATAVIA RUNNING DOWN AREA ROADS. |
| May 28, 6:30 PM CDT | HEAVY RAIN 1 | Mount Union, IA | FELL IN THE LAST 30 MINUTES. |
| May 28, 6:48 PM CDT | HEAVY RAIN 1.9 | 3 W Mount Sterling, IA | SINCE 5 PM. |
| May 28, 6:55 PM CDT | HEAVY RAIN 1.4 | Farmington, IA | FELL IN 20 MINUTES. VERY HEAVY RAIN STILL OCCURRING. |
| May 28, 7:08 PM CDT | HEAVY RAIN 1.6 | 1 Sw New London, IA | SINCE 545 PM. |
| May 28, 7:30 PM CDT | FLASH FLOOD | Farmington, IA | SPOTTER REPORTED WATER QUICKLY FLOWING OVER HIGHWAY 2 IN FARMINGTON. |
| May 28, 7:32 PM CDT | HEAVY RAIN 2.12 | 3 Nnw Oakland Mills, IA | STILL RAINING VERY HARD. |
| May 28, 7:39 PM CDT | HEAVY RAIN 1.3 | 3 Ne Charlie Heath Memo, MO | SINCE 430 PM. FOX RIVER IS NEAR BANK FULL. |
| May 28, 8:03 PM CDT | FLASH FLOOD | 3 Ne Kinross, IA | IFC RIVER GAUGE ALONG SOUTH ENGLISH RIVER EAST OF 338TH AVE RISING ABOVE FLOOD STAGE DUE TO HEAVY RAIN. |
| May 28, 8:05 PM CDT | HEAVY RAIN 2.58 | Cantril, IA | STILL RAINING. |
| May 28, 9:40 PM CDT | HEAVY RAIN 3 | Bonaparte, IA | TOTAL RAINFALL THIS EVENING AS OF 940 PM. |
| May 28, 10:50 PM CDT | HEAVY RAIN 1.9 | 3 Ene Charlie Heath Mem, MO | TOTAL RAINFALL SINCE 430 PM. RAIN IS STILL COMING DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
544
WGUS53 KDVN 282210
FFWDVN
IAC087-101-107-177-183-290600-
/O.NEW.KDVN.FF.W.0020.190528T2210Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
510 PM CDT Tue May 28 2019
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Henry County in southeastern Iowa...
Van Buren County in southeastern Iowa...
Keokuk County in southeastern Iowa...
Washington County in southeastern Iowa...
Jefferson County in southeastern Iowa...
* Until 100 AM CDT Wednesday.
* At 505 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Fairfield, Mount Pleasant, Washington, Sigourney, Keosauqua,
Kalona, New London, Wellman, Winfield, Riverside, Wayland, Hedrick,
Brighton, What Cheer, Richland, Ainsworth, Batavia, Birmingham,
Milton and Bonaparte.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area tonight.
People with interests along the area rivers of the Des Moines, South
English and Skunk, as well as Big Cedar, Big Indian, Crooked,
and Big Creeks should monitor for rapidly rising water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4151 9241 4150 9151 4147 9151 4143 9148
4116 9148 4116 9137 4081 9137 4081 9172
4060 9172 4061 9173 4060 9218 4116 9218
4116 9241
$$
123 follow-up statements
343
WGUS73 KDVN 290010
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
710 PM CDT Tue May 28 2019
IAC087-101-107-177-183-290600-
/O.CON.KDVN.FF.W.0020.000000T0000Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IA-Van Buren IA-Keokuk IA-Washington IA-Jefferson IA-
710 PM CDT Tue May 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY FOR HENRY...VAN BUREN...KEOKUK...WASHINGTON AND JEFFERSON
COUNTIES...
At 659 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen across much of
the warned area since 5 PM CDT. Flash flooding is already occurring.
Some locations that will experience flooding include...
Fairfield, Mount Pleasant, Washington, Sigourney, Keosauqua, Kalona,
New London, Wellman, Winfield, Riverside, Wayland, Hedrick, Brighton,
What Cheer, Richland, Ainsworth, Batavia, Birmingham, Milton and
Bonaparte.
At 0614 PM, the public relayed pictures of flash flooding in Batavia
in western Jefferson County, as a creek was flowing out of it's
banks and running down area roads. Street flooding was also
occurring in Mount Pleasant. Heed all road closures!
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area through Midnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4151 9241 4150 9151 4147 9151 4143 9148
4116 9148 4116 9137 4081 9137 4081 9172
4060 9172 4061 9173 4060 9218 4116 9218
4116 9241
$$
12146
WGUS73 KDVN 290328
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1028 PM CDT Tue May 28 2019
IAC087-101-107-177-183-290600-
/O.CON.KDVN.FF.W.0020.000000T0000Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IA-Van Buren IA-Keokuk IA-Washington IA-Jefferson IA-
1028 PM CDT Tue May 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
HENRY...VAN BUREN...KEOKUK...WASHINGTON AND JEFFERSON COUNTIES...
At 1019 PM CDT, Doppler radar indicated heavy rain across the warned
area. Two to three inches of rain have already fallen. Flash
flooding is already occurring. Flash flooding of rural creeks and
streams and areas adjacent these creeks and streams is expected.
Doppler radar also indicated heavy rain and thunderstorms forming
west of the area. This is expected to move east across the warned
area.
Some locations that will experience flooding include...
Fairfield, Mount Pleasant, Washington, Sigourney, Keosauqua, Kalona,
New London, Wellman, Winfield, Riverside, Wayland, Hedrick, Brighton,
What Cheer, Richland, Ainsworth, Batavia, Birmingham, Milton and
Bonaparte.
Additional rainfall amounts of one to two inches of rain can be
expected through 1 AM CDT. Creeks and streams that may have receded
during the moderate rain could see rises again when the
thunderstorms move back into the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be smart, don't become a statistic, if you encounter flooded roadways
turn around, don't drown! Most flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4151 9241 4150 9151 4147 9151 4143 9148
4116 9148 4116 9137 4081 9137 4081 9172
4060 9172 4061 9173 4060 9218 4116 9218
4116 9241
$$
Gibbs257
WGUS73 KDVN 290606
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
106 AM CDT Wed May 29 2019
IAC087-101-107-177-183-290611-
/O.EXP.KDVN.FF.W.0020.000000T0000Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IA-Van Buren IA-Keokuk IA-Washington IA-Jefferson IA-
106 AM CDT Wed May 29 2019
...THE FLASH FLOOD WARNING FOR HENRY...VAN BUREN...KEOKUK...
WASHINGTON AND JEFFERSON COUNTIES HAS EXPIRED...
This Flash Flood Warning has been replaced by an Areal Flood
Warning. Another round of heavy rain will continue the on-going
flooding of streams, low lying areas and urban areas through the
rest of tonight.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
LAT...LON 4151 9241 4150 9151 4147 9151 4143 9148
4116 9148 4116 9137 4081 9137 4081 9172
4060 9172 4061 9173 4060 9218 4116 9218
4116 9241
$$
SheetsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:56 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 28, 2:56 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
256 PM CDT Tue May 28 2019
.SYNOPSIS...
Issued at 254 PM CDT Tue May 28 2019
18Z surface data has low pressure in central Kansas near KGBD. The
frontal boundary ran east northeast from the low across northern
Missouri into central Illinois. A remnant boundary ran from
southeast Wisconsin into southwest Iowa. Dew points north of the
stationary front were in the 40s and 50s. South of the front dew
points were in the 60s and 70s.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 254 PM CDT Tue May 28 2019
Convection between KDSM and KALO will catch the the far northwest
part of the area late this afternoon. While this is going on
convection in northern Missouri and western Iowa will organize into
a severe storm complex.
This evening the storm complex will move across the area with very
heavy rain. The greatest risk for severe storms is generally south
of an Ottumwa, IA to Galesburg, IL. However severe storms will still
be possible all the way up to highway 20.
Depending upon how the storm complex organizes late this afternoon
and evening the potential is there for storms to repeat over the
same areas. Given the amount of moisture streaming north the
potential is there for storms to produce 1-2 inches of rain in a
very short time frame.
Late tonight the severe risk will diminish but widespread rain with
embedded thunderstorms will continue. The rain will slowly end from
west to east toward morning.
On Wednesday the rain will continue to end across the area during
the morning. However with an additional upper level disturbance
forecast to move across the area, a new round of diurnal convection
is expected in the afternoon. How widespread the coverage becomes
will depend upon how much heating occurs during the day.
If there is some good news regarding the rain on Wednesday, it
should not be heavy as the deep moisture feed will be east of the
area. However given the saturated state of the ground any additional
rainfall will quickly runoff into area waterways.
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 254 PM CDT Tue May 28 2019
The active stalled front will remain in play for Wednesday night
and Thursday, before sliding southeast of the region for several
days. It's hard to be too specific on locations for the storm
development, which results in a rather broad swath of lighter rains
than it will be in reality. Given that, there remains potential for
isolated heavy rains, and isolated flash flooding through Thursday.
Storms interacting with the front, will potentially be able to
produce tornadoes.
The extended has largely been left unaltered from the initial grided
blend. the pattern becomes more active again toward the weekend,
after a rather pleasant Friday. Temperatures should mainly be in the
70s in the day, and mid 50s to lower 60s at night. The broad scale
seems less likely for repeat heavy rains, but is also not a
seasonally dry pattern as well. At least it's not an west to east
front, which is our current pattern.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1231 PM CDT Tue May 28 2019
Decaying storm complex along the Mississippi river will move east
across northern Illinois. MVFR/IFR conditions across eastern Iowa
and northern Illinois will improve to VFR/MVFR with scattered
TSRA through 00z/29. After 29z/00 a large TSRA complex will move
across eastern Iowa and northern Illinois with widespread MVFR/IFR
conditions. Very heavy rain and severe storms are also possible.
&&
.HYDROLOGY...
Issued at 1128 AM CDT Tue May 28 2019
Heavy rain continues to be the driver of additional flooding to
area rivers. A couple things, the morning rains have been
significant along the Interstate 80 corridor, in Iowa. This
activity may enhance the flooding on the Iowa, Cedar, and lower
Wapsipinicon, but this is short term ongoing rain, and it's impact
will be accounted for in this evening's forecasts.
The Mississippi River will be impacted by tonight's rain, as will
all other tributaries. However, the over all rain potential for
heavy amounts now looks to fall far enough south that the
tributaries will be mainly one's downstream of Fulton through Quad
Cities. If that's the case, the forecast could need to be lowered
for the this area, up to a half foot from current forecast levels.
Conversely, if the storms end up tracking north of Interstate 80
tonight with more than 1 inch or rain, then we may yet still see
levels 21 to 21.4 feet on the Quad Cities/Mississippi River. The
reason this is all so critical, is the fact we're relying on heavy
rain exact QPF placement with saturated soils. So, where storms
happen, very significant run off will happen, with flash flooding
also, but if they miss to the south, this significant impact is
removed largely. Thus, we have lower than normal confidence in the
exact crest upstream of Muscatine.
The Des Moines River is now forecast to see moderate to Major
flooding from Keosaqua through St Francisville. Heavy rain, of 1
to 2.5 inches is forecast in this basin tonight. Due to the
persistent wet weather, the Red Rock Reservoir is now approaching
full pool, and unable be used to hold back water to help mitigate
downstream flooding. Thus, with heavy rain forecast, we are likely
to see significant flooding happen on the Des Moines River.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Benton-Buchanan-
Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Flash Flood Watch through Wednesday morning for Bureau-Carroll-
Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Flash Flood Watch through Wednesday morning for Clark-Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Ervin
AVIATION...08
HYDROLOGY...ErvinHazardous weather outlook, May 28, 9:58 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 958 AM CDT Tue May 28 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291500- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 958 AM CDT Tue May 28 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are likely this afternoon through this evening. The Storm Prediction Center has a moderate risk for severe storms south of a line Sigourney, Iowa to Sherrard, Illinois. An enhanced risk for severe storms is up to Interstate 80. North of Interstate 80 there is a slight risk of severe storms. Severe weather risks today include damaging winds, large hail and tornadoes. Strong tornadoes are possible. The severe risk is greatest with storms is greatest with storms that occur along a stalled boundary from northern Missouri into central Illinois. Severe storms are most likely from 4 to 11 PM but isolated severe storms cannot be ruled out outside of this time frame. Heavy rainfall is possible, which may lead to flash flooding as soils are saturated around the region. A flash flood watch has been issued for the entire area today and tonight. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY As the upper level system lingers over the Midwest, a marginal risk of severe thunderstorms is forecast for the area Wednesday. Otherwise no severe weather is expected during this time frame. Flooding will continue, though light rain Wednesday and Thursday will not seriously add to the flooding problem. Another chance of rain is forecast for the weekend, but it is too early to ascertain whether this will exacerbate the flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation and amateur radio activation is likely especially this afternoon and evening.
In the hours before
Local storm report, May 28, 3:32 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO 3 SW BURLINGTON 40.76N 91.19W
05/27/2019 DES MOINES IA NWS STORM SURVEY
VIDEO AND PICTURE EVIDENCE OF A TORNADO
OCCURRING AT THIS LOCATION. HOWEVER, THERE
HAVE BEEN NO REPORTS OF DAMAGE NEAR THE
TOUCHDOWN.
&&
ARG/DC/RPK/SCKLocal storm report, May 28, 3:38 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO 3 SW BURLINGTON 40.73N 91.19W
05/27/2019 DES MOINES IA TRAINED SPOTTER
SPOTTER OBSERVED A TORNADO TOUCH DOWN
LOOKING NORTH OF LOCATION HEADING TOWARD
SPRING GROVE WHILE ON PHONE WITH NWS. TIME
EXACT. DO HAVE PICTURE AND VIDEO EVIDENCE OF
THE TORNADO. HOWEVER, NO DAMAGE WAS REPORTED
NEAR THE TOUCHDOWN.
&&
ARG/DC/RPK/SCKSpecial weather statement, May 28, 4:27 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
427 PM CDT Tue May 28 2019
IAC087-101-111-177-MOC045-282215-
Henry-Van Buren-Jefferson-Lee-Clark-
427 PM CDT Tue May 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HENRY...VAN BUREN...
JEFFERSON...NORTHWESTERN LEE AND NORTHWESTERN CLARK COUNTIES UNTIL
515 PM CDT...
At 426 PM CDT, a cluster of strong thunderstorms was located over
Milton, or 12 miles north of Memphis, moving northeast at 45 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Fairfield, Keosauqua, Batavia, Birmingham, Milton, Bonaparte, Salem,
Libertyville, Stockport, Lockridge, Maharishi Vedic City, Cantril,
Packwood, Hillsboro, Rome, Westwood, Douds, Abingdon,
Bentonsport/Vernon and Leando.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4106 9218 4116 9213 4116 9211 4088 9141
4058 9192 4058 9194 4061 9194 4060 9203
4063 9218
TIME...MOT...LOC 2126Z 235DEG 43KT 4065 9221
ErvinLocal storm report, May 28, 4:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MILTON 40.67N 92.16W
05/28/2019 M0.75 INCH VAN BUREN IA TRAINED SPOTTER
&&
PSLocal storm report, May 28, 5:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 W MOUNT STERLING 40.62N 92.00W
05/28/2019 E0.25 INCH VAN BUREN IA TRAINED SPOTTER
ALSO TORRENTIAL RAINFALL. VISIBILITY LESS
THAN 1/10TH MILE AT TIMES.
&&
PSSpecial weather statement, May 28, 5:05 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 505 PM CDT Tue May 28 2019 IAC011-031-055-095-103-105-113-139-183-282300- Cedar-Johnson-Benton-Washington-Jones-Delaware-Muscatine-Linn-Iowa- 505 PM CDT Tue May 28 2019 ...HEAVY RAIN FROM A LINE OF THUNDERSTORMS WILL AFFECT WESTERN CEDAR...JOHNSON...EASTERN BENTON...NORTHEASTERN WASHINGTON...WESTERN JONES...SOUTH CENTRAL DELAWARE...NORTHWESTERN MUSCATINE...LINN AND EASTERN IOWA COUNTIES UNTIL 600 PM CDT... At 505 PM CDT, radar indicated heavy rain from thunderstorms was falling along a line extending from Coggon to Hills. Movement was east at 50 mph. Locations impacted include... Cedar Rapids, Iowa City, Anamosa, West Branch, Mechanicsville, Marion, Coralville, North Liberty, Hiawatha, Mount Vernon, Monticello, West Liberty, Robins, Center Point, Lisbon, Fairfax, Solon, Tiffin, Ely and Atkins. This includes the following highways... Interstate 80 in Iowa between mile markers 224 and 263. Interstate 380 between mile markers 1 and 46. Torrential rainfall is also occurring with these thunderstorm. Minor flooding of low lying areas, creeks, streams and urban areas is likely. If you encounter water over a roadway, do not drive through it. LAT...LON 4231 9115 4149 9118 4150 9193 4228 9193 TIME...MOT...LOC 2205Z 267DEG 44KT 4229 9151 4156 9154 McClure
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:45 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 25 hr |
| May 28, 10:26 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Muscatine, Scott | 49 min |
| May 28, 11:07 AM CDT | Special Weather Statement | DVN | Jefferson | 38 min |
| May 28, 12:07 PM CDT | Flash Flood Warning | DVN | Scott | 3 hr |
| May 28, 12:12 PM CDT | Special Weather Statement | DVN | Des Moines, Van Buren | 48 min |
| May 28, 2:54 PM CDT | River Flood Warning | DVN | Cedar, Johnson | 67 hr |
| May 28, 2:54 PM CDT | River Flood Warning | DVN | Louisa | 4 days |
| May 28, 4:27 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 48 min |
| May 28, 4:32 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 58 min |
| May 28, 5:05 PM CDT | Special Weather Statement | DVN | Johnson, Linn | 55 min |
| May 28, 5:59 PM CDT | Special Weather Statement | DVN | Des Moines, Louisa, Muscatine, Scott | 61 min |
| May 28, 6:02 PM CDT | Flash Flood Warning | DVN | Des Moines, Louisa | 8 hr |
| May 28, 6:09 PM CDT | Flash Flood Warning | DVN | Muscatine, Scott | 8 hr |
| May 28, 6:24 PM CDT | Special Weather Statement | DVN | Henry, Van Buren | 51 min |
| May 28, 6:38 PM CDT | Flash Flood Warning | DVN | Cedar, Iowa, Johnson | 8 hr |
| May 28, 6:40 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa | 50 min |
| May 28, 6:53 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa | 67 min |
Nearby
Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.